On the detection of singularities of a periodic function

H. N. Mhaskar*, J. Prestin

*Corresponding author for this work
36 Citations (Scopus)


We discuss the problem of detecting the location of discontinuities of derivatives of a periodic function, given either finitely many Fourier coefficients of the function, or the samples of the function at uniform or scattered data points. Using the general theory, we develop a class of trigonometric polynomial frames suitable for this purpose. Our methods also help us to analyze the capabilities of periodic spline wavelets, trigonometric polynomial wavelets, and some of the classical summability methods in the theory of Fourier series.

Original languageEnglish
JournalAdvances in Computational Mathematics
Issue number2-3
Pages (from-to)95-131
Number of pages37
Publication statusPublished - 01.12.2000


Dive into the research topics of 'On the detection of singularities of a periodic function'. Together they form a unique fingerprint.

Cite this